MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Posterior Capsule Opacification (4807)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ asked but not available.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3-other (81): the intraocular lens (iol) was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 - yag (yttrium aluminum garnet).Attempts were made to obtain missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that an intraocular lens (iol), model drn 23.0 was explanted from a patient¿s right eye (od) due to hyperopic surprise.The replacement lens was of the same model but of a higher diopter (24.5d).No surgical and/or medical interventions required, and no patient injury reported.Before the explant of the original lens the patient¿s correct and uncorrected visual acuity was 20/25 blurry/ best corrected 20/15.In follow ups, it was learned that yttrium-aluminum-garnet (yag) laser procedure was performed on (b)(6) 2024, some days after the replacement lens was implanted in od.It was indicated that the patient had posterior capsular opacification (pco) and the yag performed was mainly done in preparation for touch up.The patient had a film over in od vision.The symptoms to some degree impacted the patient's visual function; however, it was noted that the patient¿s issue was not due to johnson & johnson device.Patients last vision was: visual acuity with distant without correction (dsc) 20/40+1.Pinhole (ph) 20/25-1.No further information was provided.This report pertains to the issues reported on the replacement lens.The issues reported on the original lens did not meet the reportability criteria.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18976523
Report Number3012236936-2024-00952
Device Sequence Number6629673
Product Code MFK
UDI-Device Identifier05050474810853
UDI-Public(01)05050474810853(17)260916
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American